MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP XLPE INSERT 53/28 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCMNTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP XLPE INSERT 53/28 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCMNTED
Model Number 75018958
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/24/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a hip revision surgery was performed due to infection.Liner and head exchanged.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.The clinical/medical team concluded, as this complaint is being handled through smith nephew's legal team, any responses to these queries are not immediately available to the members of smith nephew's complaint/regulatory team and are not expected to be available for several months.This is due to the delivery timeframe of patient medical information and device return being in the control of the patient's legal team, rather than smith nephew.The smith nephew's legal team has confirmed that once any additional relevant complaint information is received, (i.E.Reason for complaint, part/lot numbers, patient medical records, surgical reports, device availability, and dates of implantation/revision) it will be provided to the complaint/regulatory team, at which point the complaint/clinical medical task will be reopened for investigation.Therefore, a clinical assessment cannot be performed at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Factors and/or potential causes that could contribute to the reported event have been identified in the risk management file.Product was sterilized according to sterilization release documentation from quality control.Without the actual device involved our investigation cannot proceed.If the device or new information is received in the future, the complaints can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
POLARCUP XLPE INSERT 53/28 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCMNTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau
MDR Report Key9474056
Report Number9613369-2019-00104
Device Sequence Number14115606
Product Code LPH
UDI-Device Identifier07611996111484
UDI-Public07611996111484
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K110135
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/04/2026
Device Model Number75018958
Device Catalogue Number75018958
Device Lot NumberB1912171
Initial Date Received by Manufacturer 11/24/2019
Supplement Date Received by Manufacturer11/24/2019
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date01/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR